Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Advances in Geometry

Managing Editor: Grundhöfer, Theo / Joswig, Michael

Editorial Board Member: Bannai, Eiichi / Coskun, Izzet / Duzaar, Frank / Eberlein, Patrick / Gentili, Graziano / Henk, Martin / Kantor, William M. / Korchmaros, Gabor / Kreuzer, Alexander / Lagarias, Jeffrey C. / Leistner, Thomas / Löwen, Rainer / Ono, Kaoru / Pasini, Antonio / Ratcliffe, John G. / Scharlau, Rudolf / Scheiderer, Claus / Van Maldeghem, Hendrik / Weintraub, Steven H. / Weiss, Richard

4 Issues per year

IMPACT FACTOR 2016: 0.552

CiteScore 2016: 0.61

SCImago Journal Rank (SJR) 2016: 0.564
Source Normalized Impact per Paper (SNIP) 2016: 1.021

Mathematical Citation Quotient (MCQ) 2016: 0.45

See all formats and pricing
More options …
Volume 5, Issue 3 (Jul 2005)


Equivariant periodicity for compact group actions

Shmuel Weinberger / Min Yan
Published Online: 2005-07-29 | DOI: https://doi.org/10.1515/advg.2005.5.3.363


For a manifold M, the structure set S (M, rel ∂ ) is the collection of manifolds homotopy equivalent to M relative to the boundary. Siebenmann [R. C. Kirby, L. C. Siebenmann, Foundational essays on topological manifolds, smoothings, and triangulations. Princeton Univ. Press 1977] showed that in the topological category, the structure set is 4-periodic: S (M, rel ∂ ) ≅ S (M4 , rel ∂ ) up to a copy of ℤ. The periodicity has been extended to topological manifolds with homotopically stratified group actions for various representations in place of D 4, including twice any complex representation of a compact abelian group. In this paper, we extend the result to twice any complex representation of a compact Lie group. We also prove the bundle version of the periodicity.

About the article

Published Online: 2005-07-29

Published in Print: 2005-07-20

Citation Information: Advances in Geometry, ISSN (Print) 1615-715X, DOI: https://doi.org/10.1515/advg.2005.5.3.363.

Export Citation

Citing Articles

Here you can find all Crossref-listed publications in which this article is cited. If you would like to receive automatic email messages as soon as this article is cited in other publications, simply activate the “Citation Alert” on the top of this page.

Greg Friedman
Geometry & Topology, 2009, Volume 13, Number 4, Page 2163

Comments (0)

Please log in or register to comment.
Log in